Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 01:54:53 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632269
  • Total Topics: 47877
  • Online Today: 259
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Do doctors really know what they are doing- confused about my labs?  (Read 1245 times)

0 Members and 1 Guest are viewing this topic.

Offline batttyy

  • Member
  • Posts: 13
Hi

I hope you might remember me. I posted few months ago for advise as I din't disclose to my partner about ,my HIV status. I started medication (Atripla)in May 2011 and my labs were cd- 62 000 and vl- 151.  On 5th July  I went to see my doctor re my udated labswhich were taken early June My labs were cd 247 and virial load 494.

On 28th June , me and my partner went to a different doctor for the test so he can know about my HIV STATUS. Mypartner tested negative ( 2 tests carried out and were all clear. Although I knew he might be negetive because we always used a condom, I was so relieved to get the result. He is still with me, very supportive.

They then did my test which obviously was positive. They contacted me on the 01 July to give me the lab results which were totally different from my usual doctor. My viral load 52 000 and cd 429 and they say I dont need treatment.

Can anyone please advise!

thanks

I am just so confused with my labs

Offline emeraldize

  • Member
  • Posts: 3,335
Hi Battyy,

Congrats that your partner's still with you, been tested and is negative.

I see a couple of things which may be typos on your part or the way something was stated to you. Your first results are switched around. Your CD4 count would have been 151 and VL - 62,000. Your June labs seem to be in the right order and a swift response. As to the second lab's results---labs often vary from one to another.

If I were you, I would just rely upon the results your doc is conveying as he/his office is likely using the same lab every time they send samples out. And, you've initiated treatment so you want to continue that. There are different views as to when to initiate treatment. Your doc is giving you good advice.

Was it just curiousity that caused you to have the second test done? Especially after initiating your care and starting a regimen with another doctor. It's none of my business, but did your insurance actually pay for this? I'd be surprised. Anyhoo, make your life easier and stick with one doc/one lab and one translator of your status and progression.

Continued good luck to you.
Em

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Am I reading this correctly?

Before you started meds, your results were CD4 151, VL 62,000

Your labs from early June, after starting meds in May, were CD4 247, VL 494. That is a very respectable response to the meds.

You re-tested for hiv in late June with your partner (presumably as a way to tell him your hiv status without admitting that you already knew and didn't tell him right away?). When they ran more labs due to your positive status, your results came back as CD4 429, VL 52,000. They told you that you don't need treatment, so is it safe to also assume that you did not inform them that you already knew your hiv status and also did not tell them that you already started treatment in May?

Your VL should have kept going down, as it did after you started meds. Have you been totally compliant with your meds or have you been missing doses? If you have been missing doses, that increase in your VL could mean that you have developed resistance - probably to the Sustiva component of the Atripla. It sounds like you need to go to your regular doctor and have more labs drawn (specifically VL) to find out if you've become resistant to one or more of the meds in Atripla - or if the VL result from the new doctor was a lab error. It happens sometimes.
« Last Edit: July 08, 2011, 07:58:54 AM by Ann »
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.